Clonazepam-induced lichenoid drug eruption: a case report

Hee Won Yang, Jong Bin Bae, Jung Im Na, Ki Woong Kim

Research output: Contribution to journalArticlepeer-review

Abstract

Background: Lichenoid drug eruption is rare and can mimic idiopathic lichen planus and other dermatoses. Clonazepam, a commonly used drug for the treatment of anxiety-related disorders and seizures, is known to be an unlikely cause of cutaneous adverse effects. Only one case report of LDE due to clonazepam has been reported. Case presentation: A 81-year-old male patient with Alzheimer’s disease developed a lichenoid eruption after taking clonazepam. He developed a violaceous scaly patch on his lower extremities, from both buttocks to the feet. The cutaneous eruption resolved 2 months after cessation of clonazepam and with initiation of corticosteroid therapy. Conclusion: A skin eruption that develops after clonazepam administration can be a lichenoid drug eruption, which is less likely to resolve spontaneously and requires discontinuation of clonazepam administration.

Original languageEnglish
Article number125
JournalBMC Psychiatry
Volume21
Issue number1
DOIs
StatePublished - Dec 2021

Keywords

  • Clonazepam
  • Cutaneous
  • Drug eruption
  • Lichenoid

Fingerprint Dive into the research topics of 'Clonazepam-induced lichenoid drug eruption: a case report'. Together they form a unique fingerprint.

Cite this